To Use Or Not To Use Steroids

in #life3 years ago

Please keep in mind this is based on personal experience with my daughter.

Topical Steroid Addiction/Withdrawal is a skin condition that may be associated with the use of topical steroids, which are medications used to treat various skin conditions such as eczema and psoriasis. This condition is not very well studied or recognized by the medical community. TSW is caused by excessive and chronic use of topical steroids in the form of creams, oils, gels, ointments, and lotions, the exact cause and mechanisms are not clear because not everyone who uses topical steroids will develop addiction.

Topical Steroid Withdrawal or Red Skin Syndrome may be a relatively rare and under recognized condition, but the significant impact on people suffering from this condition is all too real. If you think it can’t happen to you, think again.

If any of you or your loved ones use topical steroids or steroids of any kind, be careful. I don’t put out warnings because I hate doctors and the medical field. I put out warnings because you won’t be given a warning by most that you come in contact with. Whether it is ignorance or negligence, it really doesn’t matter. What matters is that this condition exists and it is awful. Pure torture for the patient and pure exhaustion and frustration for the caretaker.
I don’t claim to be “pro” or “anti steroid”. I think steroids definitely have their place in medicine and are sometimes necessary and beneficial – however, as a first line of treatment in managing eczema, I say that is questionable. Would I ever use steroids again on my daughter? Absolutely not.
Why is it so difficult for some to accept that Red Skin Syndrome/Topical Steroid Addiction/Withdrawal is a real condition, especially doctors?

There is Such a Place as Hell on Earth!

This hell all started when we quit steroids back in February 12, 2012. Withdrawing off steroids is HELL! Not going to lie. It was worse than the itchy eczema we were dealing with before stopping steroids and believe me, it’s tough.
I asked the doctor, multiple times, about the side effects. He reassured me time and time again that there was no harm in what we were doing. By one doctor I was told, “ She could eat a tube of this and be just fine”, which was interesting since it was potent steroid that should have never been prescribed to her at such a young age. By another doctor I was told, “ Just trust me, she is fine and will grow out of this. There aren’t any harsh side effects.” And though the medical community has done great things and come so far, we have been hurt by it and it will take a lot of time to heal that. My trust in it is gone and will take time to be restored if ever. But after you have been lied to on more than one occasion for different reasons and then misled, resulting in your child’s suffering, it’s not so hard to see where I am coming from.
Healing the body from the inside out is a great thing and a natural thing. The body is truly an amazing, complex miracle if we let it do what it was designed to do.

There have been many sleepless nights, plenty of tears, feelings of hopelessness, and hours upon hours of relentless itching.
I remember sitting on my bed when my daughter was sleeping thinking to myself that I understood why people became suicidal going through this. I remember thinking that I understood why people would go back to being an addict because the withdrawal was too much. That night I screamed into a pillow and went crying to my support groups for help and for reassurance that I was doing the right thing. Thank God for them. They helped me get through the worst of it. These memories will always be burned into my brain but I pray that they become blurry fragments to my sweet daughter.

Five years of my life (more than half of my daughter’s life) has been dedicated to this condition that is 100% preventable. My daughter deserves the world and she definitely didn’t deserve to have her toddler years ripped from her. She is definitely stronger than most adults because of this condition. I will say she is quiet the little warrior and a true inspiration. I hope my daughter continue to heal and be able to play in the sun, swim in the pool, wear a dress, sleep through the night, wear sandals, take a real bath, play outside (all things that most of us take for granted).
I don’t have a PhD but I am very knowledgeable about this condition and steroids in general. This condition is horrendous and some of the pictures would make you cringe. When I look back on them, I cannot believe what I am looking at. I was in survival mode for years. The withdrawal process is life changing and extremely difficult.

29133731_1248942081904691_3966716783951347712_o.png

Please check out the non-profit organization dedicated to raising awareness worldwide about topical steroid addiction and withdrawal. International Topical Steroid Addiction Network – (ITSAN). Their website is: http://itsan.org/

Sort:  

I have learned a lot from you and about you since you went trough on that , and I am very proud of you.

Coin Marketplace

STEEM 1.33
TRX 0.12
JST 0.141
BTC 60128.29
ETH 2143.99
BNB 476.12
SBD 9.97